Article Text

PDF
Emergency casebook

Statistics from Altmetric.com

Serotonin syndrome ▸

Serotonin Syndrome is an underreported and underecognised condition that occurs on administration of selective serotonin re-uptake inhibitors alone, or in combination with other medication known to increase levels of 5- Hydroxytryptamine. This case demonstrates the signs and symptoms associated with this condition and illustrates the importance of recognition of this syndrome in order to instigate appropriate treatment for the patient. The report illustrates a severe case of serotonin syndrome unusually resulting from the overdose of a single serotonergic agent, paroxetine. The patient developed the classic signs & symptoms which include changes in mental status, neuromuscular hyperactivity and autonomic instability within hours of ingestion which initially puzzled the clinicians involved. The incidence of this condition …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.